Hello, I am new to this Forum, and this is my first post, so please bear with me for any mistakes or gaffs!
I have been taking Omeprazole since late April/early May 2016. Although it has relieved the heartburn symptoms, I am wondering if it contributing to the constant fatigue and lethargy that I am feeling? I have noticed recently that my scalp is irritated, and I have read somewhere that Omeprazole can cause hair loss. I am not really a pill person, and prefer to approach health issues holistically, but finding an holistic doctor in the UK is not an easy task, and it is costly. I am also aware of the financial rewards of the pharmaceutical industry.
Having said this, I am still recovering from a Total Hip Replacement that took place in late May 2016. I am recovering well, but I have no reliable energy and am lethargic, most of the time. I do have bursts of energy and am able to accomplish a fair amount, but then fatigue will set in. It is difficult, at this stage to determine whether it is the Omeprazole that is responsible, or the recovery from the surgery. I am fully aware that my body is still very much in recovery mode. Possibly a combination of both the Omeprazole and the surgery?
I am thinking that I want to wean myself from the Omeprazole and resume the antacids, such as Rennies. they are a nuisance but I would rather have the energy and deal with the discomfort, and adjust my diet. I eat quite healthily and do not rely on fast food, takeaways, ready meals, etc. I Summer, In eat mostly salads, and do not eat much red meat. Occasional chicken and salmon, etc. I am quite heavy on yogurt and milk. I understand that magnesium deficiency can be a side effect of Omeprazole.
Would be grateful for any input and feedback.